Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Panic 468x60
Results 1 to 9 of 9
  1. #1
    Junior Member
    Join Date
    May 2012
    Posts
    11

    Lexapro side effects

    I started taking lexapro on Friday and I have been nauseous ever since, I called my doctor yesterday he said to start taking it at night I haven't taken it since yesterday morning and I've been fine all day yesterday.. How long will the side effects last? And is it because my body is getting use to the medicine?

  2. #2
    Senior Member
    Join Date
    Apr 2012
    Location
    Scotland
    Posts
    422
    Side effects can last a couple of weeks or more. Nausea is really common when starting new drugs. Sometimes taking it on an empty stomach or with food can help. Try both and see what works best. Taking it at night like your doctor said is also a good idea. It will take awhile to get used to the medication and sometimes 6 or more weeks for it to start taking effect. Good luck x

  3. #3
    Junior Member
    Join Date
    May 2012
    Posts
    11
    Oh wow I already called out of work for 3 days.. But I was taking lexapro in the morning. I'm gonna see how it works tonight.

  4. #4
    Junior Member
    Join Date
    May 2012
    Posts
    9
    I am suppose to take 5 mg of lexapro but have a fear of side effects. I have never taken an SSRI before. I hate pills, but do have xanax which I have been on 4 times a day for 7 years but never had a side effect with them. Has anyone had more anxiety while taking lexapro?? Any help would be appreciated.

  5. #5
    Junior Member
    Join Date
    May 2012
    Posts
    11
    Yea I hate side effects too.. It's too early for me to tell if lexapro is actually working.

  6. #6
    Senior Member
    Join Date
    Apr 2012
    Posts
    238
    I attached a post I just made on another topic, but it's relevant here.

    Additionally I would highly recommend taking it at night. You avoid most side effects that way. For me, it only caused slightly disturbed sleep on the nights when I slowly increased my dose. Otherwise no issues. That way even if you get a little nausea, you are sleeping. Side effects like that will go away after a few days, or a week at the most really. Your body is just getting used to it. Just increase the dose very slowly (by 5mg, then wait a few days/a week), then another 5mg.

    I did the same thing- did 4 days of 5mg, then a few weeks of 10mg.

    At the very beginning, I had SLIGHTLY increased anxiety. There was one morning where I woke up in a panic attack, but an ativan quickly cut that out. Each time I increased the dose, I would have slight problems sleeping for 1-2 nights but nothing major.

    Even with that happening, Lexapro has CHANGED MY LIFE. I started 15mg last week, and around the same time noticed a complete turnaround. I used to take ativan daily, now need it 1-2 times a week. My anxiety has diminished almost COMPLETELY. I feel normal, balanced and sane almost 24/7. And even the rare occasion where I get a little anxious is hardly that bad at all. I used to have a panic attack just about every morning. Now I haven't had one in over a week, and every day gets even better.

    Lexapro is known for very low side effects. I HIGHLY recommend going through with it. It may take over a month to kick in, but it works very well.

  7. #7
    Junior Member
    Join Date
    May 2012
    Posts
    11
    Would it better to take it with or without food?? Cause I am experiencing nausea now and I took it with my dinner tonight..

  8. #8
    Junior Member
    Join Date
    May 2012
    Posts
    11
    So I started taking it at night last night instead of the morning. I still get nauseous but only till I fall asleep when I wake up in the morning im still alittle nauseous but it's not as bad does that mean my body is getting use to it?

  9. #9
    Senior Member
    Join Date
    Apr 2012
    Posts
    238
    Yes I think so. Nausea is a common side effect and will definitely subside as your body gets used to it.

    My psychiatrist said there is no requirement to have it with or without food (like some medicines) but you may have to play around with it. I personally like to take it with at least some food in my stomach, so as long as I have eaten in an hour or two.

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Panic Large